Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Hausdorff dimension of the nondifferentiability set of the Cantor function is $ [{\rm ln}(2)/{\rm ln}(3)]\sp 2$


Author: Richard Darst
Journal: Proc. Amer. Math. Soc. 119 (1993), 105-108
MSC: Primary 28A80; Secondary 26A30
DOI: https://doi.org/10.1090/S0002-9939-1993-1143222-3
MathSciNet review: 1143222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main purpose of this note is to verify that the Hausdorff dimension of the set of points $ {N^{\ast}}$ at which the Cantor function is not differentiable is $ {[\ln (2)/\ln (3)]^2}$. It is also shown that the image of $ {N^{\ast}}$ under the Cantor function has Hausdorff dimension $ \ln (2)/\ln (3)$. Similar results follow for a standard class of Cantor sets of positive measure and their corresponding Cantor functions.


References [Enhancements On Off] (What's this?)

  • [1] Duane Boes, Richard Darst, and Paul Erdos, Fat, symmetric, irrational Cantor sets, Amer. Math. Monthly 88 (1981), 340-341. MR 611391 (83i:26003)
  • [2] Richard B. Darst, Some Cantor sets and Cantor functions, Math. Mag. 45 (1972), 2-7. MR 0301153 (46:311)
  • [3] Thomas P. Dence, Differentiable points of the generalized Cantor function, Rocky Mountain J. Math. 9 (1979), 239-249. MR 519939 (80d:26010)
  • [4] J. A. Eidswick, A characterization of the nondifferentiability set of the Cantor function, Proc. Amer. Math. Soc. 42 (1974), 214-217. MR 0327992 (48:6334)
  • [5] K. J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, London and New York, 1985. MR 867284 (88d:28001)
  • [6] -, Fractal geometry, Wiley, New York, 1990.
  • [7] C. A. Rogers, Hausdorff measures, Cambridge Univ. Press, London and New York, 1970. MR 0281862 (43:7576)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A80, 26A30

Retrieve articles in all journals with MSC: 28A80, 26A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1143222-3
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society